ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Characteristics of Proportional Weirs

Chandrasekaran, Duraiswamy and Rao, NSL (1976) Characteristics of Proportional Weirs. In: Journal of the Hydraulics Division, 102 (11). pp. 1677-1692.

Full text not available from this repository. (Request a copy)
Official URL: http://cedb.asce.org/cgi/WWWdisplay.cgi?5012560


A theorem termed the Geometrical Continuity Theorem is enunciated and proven. This theorem throws light on the aspects of the continuity of the proportional portion with the base weir portion. These two portions constitute the profile of a proportional weir. A weir of this type with circular bottom is designed. The theorem is used to establish the continuity at the junction of the proportional and the base weir portions of this weir. The coordinates of the weir profile are obtained by numerical methods and are furnished in tabular form for ready use by designers. The discharge passing through the weir is a linear function of the head. The verification of the assumed linear discharge-head relation is furnished for one of the three weirs with which experiments were conducted. The coefficient of discharge for this typical weir is found to be a constant with a value of 0.59.

Item Type: Journal Article
Publication: Journal of the Hydraulics Division
Publisher: ASCE
Additional Information: Copyright of this article belongs to ASCE.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 27 Oct 2009 13:37
Last Modified: 27 Oct 2009 13:37
URI: http://eprints.iisc.ac.in/id/eprint/23963

Actions (login required)

View Item View Item